Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


is a treatment still being looked for?
Jan 3, 2010

seems like as the drugs get better with less side effects like lipoatrophy of the face that i hear less and less about treatement. The newbies on anti hiv drugs don't even seem to be concerned about it. I am just scared that as there are less and less of those of us considered to be LTS that there is less and less research going on to correct facial and body atrophy caused by the older drugs. I feel like I am being forgetten. I was very shocked and saddened to learn that Dr. Gervais Frechette who did my sculptra many years ago had passed away ( though i am not sure what from). Now I am trying to find a doctor who has experience with Sculptra in my area (NYC to Philly). Also since I had to move and cannot afford to drive over 100 miles each way to see my old doctor I am concerned that my new doctor does not seem to care at all about how my body looks. He is only concerned about lab values. Not once has he asked to see my body or really address my concerns about my face, skinny legs, ever larger belly,etc.

Response from Dr. Pierone

Hello and thanks for posting.

It is true that the new HIV medications are less likely to cause lipoatrophy so this complication is being seen less often nowadays.

To date, there are no reproducible data that demonstrate successful reversal of lipoatrophy with a medication (except switching from AZT or Zerit to a safer antiretroviral like Viread). There are researchers actively working on potential solutions for this problem, but no luck so far. I was also saddened to hear of the death of Dr. Frechette. The last information that I received was that his practice does not have a replacement yet.

Finding the right doctor is often a challenge. The bottom line is that you need to keep looking if your new doctor is not listening to you and addressing your concerns.

Good luck!



Previous
Facial wasting from Zerit
Next
Bioalcamid compatibility with silicone filler

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement